Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 30, 2012, 11:55 PM EDT for 6 counties in Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 11:55 PM EDT (03:55 UTC)
- Expired
- Jul 31, 2012, 1:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Missaukee County, MI, Ogemaw County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 108 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS53 KAPX 310355
SVRAPX
MIC011-051-069-113-129-143-310500-
/O.NEW.KAPX.SV.W.0028.120731T0355Z-120731T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1155 PM EDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHWESTERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 100 AM EDT
* AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROSCOMMON
TOWNSHIP...OR NEAR PRUDENVILLE...AND MOVING SOUTHEAST AT 50 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
AT 11:50 PM WINDS TO 50 MPH WERE REPORTED IN HOUGHTON LAKE WITH
THIS STORM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NESTER TOWNSHIP...TWIN LAKES AREA...SKEELS AND ST. HELEN AROUND
MIDNIGHT EDT.
CLEAR LAKE AROUND 1205 AM EDT.
HOCKADAY...GLADWIN AND BEAVERTON AROUND 1210 AM EDT.
BOWMANVILLE...WOODEN SHOE VILLAGE...WINEGARS AND ROSE CITY AROUND
1215 AM EDT.
SELKIRK AND RIFLE RIVER STATE PARK AROUND 1220 AM EDT.
ALGER AROUND 1225 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4415 8461 4417 8509 4450 8459 4437 8361
4410 8355 4404 8357 4405 8364 4398 8368
4398 8383 4388 8391 4390 8393 4392 8405
4399 8406 4399 8416 4382 8417 4381 8460
TIME...MOT...LOC 0354Z 294DEG 42KT 4421 8460
WIND...HAIL 70MPH 0.75IN
$$3 follow-up statements
552
WWUS34 KAPX 310411
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1211 AM EDT TUE JUL 31 2012
MIC113-310421-
/O.CAN.KAPX.SV.W.0028.000000T0000Z-120731T0500Z/
MISSAUKEE MI-
1211 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MISSAUKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4415 8461 4416 8478 4426 8484 4450 8459
4437 8361 4410 8355 4404 8357 4405 8364
4398 8368 4398 8383 4388 8391 4390 8393
4392 8405 4399 8406 4399 8416 4382 8417
4381 8460
TIME...MOT...LOC 0411Z 294DEG 42KT 4413 8435
WIND...HAIL <50MPH <.50IN
$$
MIC011-051-069-129-143-310500-
/O.CON.KAPX.SV.W.0028.000000T0000Z-120731T0500Z/
ARENAC MI-IOSCO MI-GLADWIN MI-OGEMAW MI-ROSCOMMON MI-
1211 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROSCOMMON...
OGEMAW...GLADWIN...SOUTHWESTERN IOSCO AND ARENAC COUNTIES UNTIL 100
AM EDT...
AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR HOCKADAY...OR 12 MILES NORTH
OF GLADWIN...MOVING SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SELKIRK AND RIFLE RIVER STATE PARK AROUND 1220 AM EDT.
ALGER AND SKIDWAY LAKE AROUND 1225 AM EDT.
RHODES AROUND 1230 AM EDT.
STERLING...MAPLE RIDGE AND HALE AROUND 1235 AM EDT.
STANDISH...OMER...TWINING AND TURNER AROUND 1240 AM EDT.
NATIONAL CITY AROUND 1245 AM EDT.
AU GRES AROUND 1250 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4415 8461 4416 8478 4426 8484 4450 8459
4437 8361 4410 8355 4404 8357 4405 8364
4398 8368 4398 8383 4388 8391 4390 8393
4392 8405 4399 8406 4399 8416 4382 8417
4381 8460
TIME...MOT...LOC 0411Z 294DEG 42KT 4413 8435
WIND...HAIL 70MPH 0.75IN
$$516
WWUS34 KAPX 310431
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1231 AM EDT TUE JUL 31 2012
MIC143-310439-
/O.CAN.KAPX.SV.W.0028.000000T0000Z-120731T0500Z/
ROSCOMMON MI-
1231 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON COUNTY IS
CANCELLED...
THE LINE OF STORMS AND ASSOCIATED STRONG WINDS WHICH PROMPTED THE
WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA.
LAT...LON 4388 8460 4401 8461 4414 8436 4442 8424
4418 8357 4410 8355 4404 8357 4405 8364
4398 8368 4398 8383 4388 8391 4390 8393
4392 8405 4399 8406 4399 8416 4382 8417
4381 8441
TIME...MOT...LOC 0429Z 294DEG 42KT 4422 8398 4399 8412
4387 8437
WIND...HAIL <50MPH <.50IN
$$
MIC011-051-069-129-310500-
/O.CON.KAPX.SV.W.0028.000000T0000Z-120731T0500Z/
ARENAC MI-IOSCO MI-GLADWIN MI-OGEMAW MI-
1231 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OGEMAW...
GLADWIN...SOUTHWESTERN IOSCO AND ARENAC COUNTIES UNTIL 100 AM EDT...
AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SKIDWAY LAKE TO 8 MILES NORTH OF RHODES TO BEAVERTON...MOVING
SOUTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STERLING...RHODES AND MAPLE RIDGE AROUND 1235 AM EDT.
WHITTEMORE...TWINING...STANDISH AND OMER AROUND 1240 AM EDT.
NATIONAL CITY AND TURNER AROUND 1245 AM EDT.
AU GRES AROUND 1250 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4388 8460 4401 8461 4414 8436 4442 8424
4418 8357 4410 8355 4404 8357 4405 8364
4398 8368 4398 8383 4388 8391 4390 8393
4392 8405 4399 8406 4399 8416 4382 8417
4381 8441
TIME...MOT...LOC 0429Z 294DEG 42KT 4422 8398 4399 8412
4387 8437
WIND...HAIL 60MPH <.50IN
$$049
WWUS34 KAPX 310455
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1255 AM EDT TUE JUL 31 2012
MIC011-051-069-129-310504-
/O.EXP.KAPX.SV.W.0028.000000T0000Z-120731T0500Z/
ARENAC MI-IOSCO MI-GLADWIN MI-OGEMAW MI-
1255 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OGEMAW...GLADWIN...
SOUTHWESTERN IOSCO AND ARENAC COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
THERE WERE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE
AREA. THESE STORMS AND LIGHTNING DISPLAYS WILL CONTINUE THROUGH 3AM.
LAT...LON 4388 8460 4401 8461 4414 8436 4442 8424
4418 8357 4410 8355 4404 8357 4405 8364
4398 8368 4398 8383 4388 8391 4390 8393
4392 8405 4399 8406 4399 8416 4382 8417
4381 8441
TIME...MOT...LOC 0454Z 294DEG 42KT 4410 8361 4387 8375
4375 8400
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:08 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 30, 10:08 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT MON JUL 30 2012 .SYNOPSIS... ISSUED AT 324 PM EDT MON JUL 30 2012 A COLD FRONT OVER WESTERN UPPER MICHIGAN AND NW WISCONSIN WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT AS IT MOVES THROUGH THE AREA. BEHIND THE FRONT...NW WINDS WILL BRING SLIGHTLY COOLER CONDITIONS TO THE AREA ON TUESDAY. UNSETTLED WEATHER WILL CONTINUE FOR MIDWEEK AS ANOTHER UPPER DISTURBANCE WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO NORTHERN MICHIGAN WEDNESDAY NIGHT INTO THURSDAY. && .UPDATE... ISSUED AT 1008 PM EDT MON JUL 30 2012 BKN LINE OF CONVECTION ALONG AND AHEAD OF OUR COLD FRONT CONTINUES TO MAKE SLOW EASTWARD PROGRESS LATE THIS EVENING. HEART OF THE LINE EXTENDS FROM FAR NRN LAKE HURON THRU FAR NRN LWR MICHIGAN INTO NW LWR MICHIGAN. A FEW STORMS CONTINUE TO PERIODICALLY INTENSIFY TO MARGINALLY SEVERE...FEEDING OFF LIMITED INSTABILITY AND 850 MB THETA E AXES. ALSO...SOME VERTICAL SPEED SHEAR HAS LEAD TO MODEST STORM ORGANIZATION. THIS LINE WILL CONTINUE EASTWARD THRU THE REST OF OUR CWA OVERNIGHT. A SMALL CHANCE FOR ISOLD STRONG/SVR STORMS WILL PERSIST INTO THE OVERNIGHT HOURS ALONG THE NARROW AXES OF INSTABILITY AND MOISTURE. HAVE INCREASED POPS JUST A BIT OVERNIGHT ALONG THIS LINE OF CONVECTION. OVERALL TIMING IS ON TARGET...THUS HAVE MADE VERY SMALL ADJUSTMENTS BASED ON LATEST RADAR TRENDS. UPDATE ISSUED AT 704 PM EDT MON JUL 30 2012 LINE OF SHOWERS/STORMS ALIGNED ALONG AND AHEAD OF AN APPROACHING COLD FRONT IS MAKING SLOW EASTWARD PROGRESS INTO ERN UPR MICHIGAN THIS EVENING. THIS LINE OF CONVECTION HAS PRODUCED MARGINALLY SEVERE WINDS AND LARGE HAIL ACROSS CENTRAL UPR MICHIGAN AND NE WISCONSIN. IN COORDINATION WITH SPC...DO NOT ANTICIPATE THE ISSUANCE OF A WATCH FURTHER EAST. HOWEVER...STILL EXPECT AN ISOLATED SEVERE STORM DURING THE BALANCE OF THE EVENING...SPECIFICALLY FOR NRN SECTIONS OF OUR CWA THANKS TO BETTER DYNAMICS IN PROXIMITY TO THE SURFACE LOW TO OUR NORTH...AND WHERE THE INSTABILITY AND MOISTURE AXES RESIDE THIS EVENING. BOTH INSTABILITY AND MOISTURE WILL GENERALLY DECREASE WITH EASTWARD PROGRESS THIS EVENING...WHICH WILL LIKELY LIMIT THE POTENTIAL FOR FURTHER SVR WX. CERTAINLY EXPECT SCT/NMRS SHOWERS/STORMS FOR MUCH OF OUR CWA...AND WILL MAKE NO MAJOR CHANGES TO WX/POPS AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH TUESDAY) ISSUED AT 324 PM EDT MON JUL 30 2012 THE COLD FRONT AND THUNDERSTORM CHANCES TONIGHT INTO TUESDAY ARE THE MAIN CONCERNS IN THE SHORT TERM. THE LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT ENTERING WESTERN UPPER MICHIGAN. LATEST RADAR IMAGERY FROM KMQT SUGGEST THAT SHOWERS ARE TRYING TO ORGANIZE AHEAD OF THE FRONT AS IT ENCOUNTERS THE AXIS OF INSTABILITY OVER CENTRAL UPPER MI INTO EASTERN UPPER MI. HOWEVER...THE SHOWERS OVER LAKE SUPERIOR AND UPPER MICHIGAN ARE STRUGGLING TO GET ORGANIZED...PERHAPS DUE TO THE REDUCED MID LVL LAPSE RATES OBSERVED OVER UPPER MI. HOWEVER...AS THE FRONT MOVES EAST...EXPECT THE SHOWERS AND STORMS TO INTENSIFY AS SOME STEEPER LAPSE RATES CLOSE TO 6 C/KM ADVECT INTO EASTERN UPPER THROUGH NRN LAKE MICHIGAN INTO NE WI. WITH A 40-50 KT MID LVL WIND MAX ROTATING AROUND THE UPPER TROUGH...EXPECT A LINE OF STORMS TO DEVELOP AND MOVE ACROSS EASTERN UPPER AND NORTHERN LOWER THIS EVENING INTO THE OVERNIGHT HOURS. IT IS STILL UNCERTAIN HOW STRONG THE STORMS WILL BE AS THEY MOVE INTO THE FORECAST AREA AS THE RUC GUIDANCE SHOWS MID LVL LAPSE RATES DIMINISHING TO BELOW 6 C/KM ACROSS THE FORECAST AREA SOON AFTER SUNSET. IN ADDITION...THE BEST UPPER FORCING ASSOCIATED WITH THE SHORT WAVE WILL PASS NORTH OF THE AREA. HOWEVER...IF A LINE OF STRONG STORMS CAN DEVELOP OVER UPPER MICHIGAN...THERE IS A CHANCE THEY COULD MAKE IT ACROSS THE LAKE...BUT THE EXPECTATION IS THAT THEY WILL BE DIMINISHING AS THE LINE OUTRUNS THE BEST INSTABILITY. WITH ALL OF THAT SAID...WILL GO WITH LIKELY POPS ACROSS THE ENTIRE AREA AS THE FRONT MOVES EAST. AREAS TO THE SE OF WEST BRANCH WILL NOT SEE ANY RAIN CHANCES UNTIL AFTER 2AM. THE FRONT MOVES EAST OF THE AREA BY 12Z. DRIER AIR WILL MOVE INTO THE AREA DURING THE AFTN BUT SOME MOISTURE LINGERS SE OF APX WITH 850MB DWPTS STILL AROUND 18C IN THE MORNING BEFORE THE 850MB TROUGH MOVES THROUGH. WILL HANG ONTO CHC POPS FOR THE SE PORTIONS OF THE FORECAST AREA DURING THE MORNING HOURS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 324 PM EDT MON JUL 30 2012 THE 500MB TROUGH WILL BE TO OUR E...WITH THE LARGE SCALE RIDGE PUSHING IN...ENCOMPASSING AN AREA FROM CA THROUGH ID AND S SASKATCHEWAN THROUGH THE UPPER GREAT LAKES. THE SFC HIGH WILL BE SET UP FROM SE MN THROUGH WI...UPPER MI...AND LAKE MI...NUDGING OUR WAY. WHILE THE NEARING SFC HIGH DOES LOOK TO SCOUR OUT MUCH OF THE LOW LEVEL MOISTURE WEDNESDAY MORNING...THE FCST SOUNDINGS AT KAPN DO KEEP THE POTENTIAL FOR LOWER CLOUDS. WILL NOT GO WITH BR YET...BUT WILL NEED TO MONITOR WILL LIMIT THE POTENTIAL FOR NOW...BUT WILL NEED AND POSSIBLE BR GIVEN THE SLOWER EXIT OF PRECIPITATION.WITH THE CENTER OF THE SFC HIGH WILL SHIFT FROM N WI TO S LAKE MI BY WEDNESDAY AFTERNOON...WE WILL FEEL THE AFFECTS. THE WARMEST DAY LOOKS TO BE WEDNESDAY...WITH HIGHS IN THE 80S. 850MB TEMPS ARE IN THE 16-18C RANGE. DOWNSLOPE SW WINDS SHOULD RESULT IN SOME OF THE WARMEST TEMPS NEAR THE LS SHORELINE...AS WELL AS THE E HALF OF N LOWER /ALTHOUGH WINDS ARE NEARLY CALM THERE/. LOOK FOR ZONAL FLOW TO PUSH IN ALOFT BY THURSDAY...THANKS TO THE SUPPRESSION OF THE UPPER LEVEL RIDGE...WITH THE NEARLY STEADY STATE LOW SPINNING OVER NE HUDSON BAY AND FAR N QUEBEC. SPECIFIC TIMING OF THE INCOMING TROUGH AND SMALLER SCALE FEATURES REMAINS DIFFICULT. FOR EXAMPLE...THE SFC LOW SKIMMING THE MN/ONTARIO BORDER WEDNESDAY AFTERNOON WILL EITHER REMAIN STEADY STATE...OR DEEPEN AS THE 30/06Z GFS HAS IT GOING. THE 30/00Z CANADIAN RUN WILL BE THROWN OUT...AS IT LOOKS TO BE TOO QUICK COMPARED BY 6HRS OR MORE FOR THE THURSDAY TIME PERIOD. THE NAM...ALTHOUGH FAST...IS NOT QUITE AS FAST AS THE CANADIAN...BUT WILL ALSO BE USED SPARINGLY IN THIS FCST PACKAGE. GIVEN THE DIFFERENCES...THE LOW AND ITS ASSOCIATED COLD FRONT WILL LIKELY CROSS THURSDAY INTO THURSDAY EVENING. EXPECT RIDGING TO SLIDE BACK IN ALOFT TEMPORARILY LATE FRIDAY NIGHT INTO SATURDAY IN RESPONSE TO A 500MB LOW PUSHING FROM NEAR AK TODAY ACROSS CANADA OVER THE SECOND HALF OF THE WORK WEEK. THE ECMWF/GFS/AND CANADIAN ARE ALL FAIRLY CONSISTENT WITH THE LOW SET UP OVER N MN AND SW ONTARIO AT 00Z SUNDAY. AS EXPECTED...SOME SIGNIFICANT DISCREPANCIES DO SHOW THEMSELVES SUNDAY...WITH THE 30/06Z GFS OPENING UP THE LOW AND PUSHING IT SLIGHTLY MORE NE...WHILE THE 30/00Z ECMWF KEEP S THE BALL ROLLING EASTWARD ACROSS LAKE SUPERIOR AND S ONTARIO SUNDAY EVENING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 704 PM EDT MON JUL 30 2012 SCT/NMRS SHOWERS/STORMS WILL IMPACT MUCH OF NRN LWR MICHIGAN TONIGHT ALONG AND AHEAD OF A COLD FRONT AS IT SLIDES THRU THE REGION. PRECIP WILL REACH PLN/TVC/MBL BY 01Z...AND APN BY 03Z. VSBYS WILL DIMINISH TO MVFR WITHIN HEAVIER SHOWERS AND STORMS. PRECIP WILL END LATE TONIGHT...BUT SOME LOW CLOUDS/FOG/IFR CONDITIONS WILL DEVELOP THANKS TO LINGERING LOW LEVEL MOISTURE BEHIND THE FRONT. LOW CLOUDS/FOG WILL MIX OUT INTO SCT CU BY MIDDAY...WITH SOLID VFR CONDITIONS AND DRY WX RETURNING TO NRN LWR MICHIGAN FOR THE REST OF TUESDAY. WINDS WILL REMAIN BELOW 10 KTS TONIGHT...THEN SHIFT TO THE N/NW AND STRENGTHEN TO 10 TO 15 KTS BY TUESDAY AFTERNOON. && .MARINE... ISSUED AT 324 PM EDT MON JUL 30 2012 INCREASED WSW WINDS WILL ASSIST IN BRINGING A GOOD CHANCE OF THUNDERSTORM ACTIVITY TONIGHT INTO EARLY TUESDAY BEFORE WINDS SLOWLY TURN MORE OUT OF THE NW AS LOW PRESSURE PUSHES OVERHEAD AND SWINGS A COLD FRONT ACROSS THE AREA. LOOK FOR WINDS AND WAVES TO BE ON THE INCREASE TONIGHT INTO TUESDAY...BEFORE DIMINISHING TUESDAY NIGHT AS HIGH PRESSURE SLOWLY PUSHES IN. SCA CONDITIONS MAY AGAIN BE REACHED OVER MAINLY CENTRAL LM BRIEFLY BEHIND THE FRONT TUESDAY. THE HIGH PRESSURE SYSTEM WILL SINK TO THE SE WEDNESDAY. ANOTHER LOW...SET UP FROM LAKE SUPERIOR THROUGH W QUEBEC THURSDAY MORNING...SHOULD SINK ACROSS N LH AND LM THURSDAY AFTERNOON. THE STRONGEST WINDS SHOULD BE WEDNESDAY NIGHT OVER N LM GIVEN A EXTENDED PERIOD OF SSW WINDS THE THE CLOSER POSITION TO THE NEARING LOW. SCA WILL BE LIKELY N...WITH WINDS JUST ABOVE THE SFC AT 20-30KTS. THESE STRONGER WINDS WILL LIKELY CONTINUE ACROSS THE REMAINDER OF THE AREA DURING THE DAYTIME HOURS THURSDAY. THE LOW AND ITS ASSOCIATED COLD FRONT WILL LIKELY CROSS THURSDAY INTO THURSDAY EVENING...WITH LIGHTER N-NE WINDS FOLLOWING AS HIGH PRESSURE BUILDS IN AND REMAINS NEAR THE AREA THROUGH THE END OF THE WORK WEEK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MR SYNOPSIS...MRD SHORT TERM...MRD LONG TERM...KF AVIATION...MR MARINE...MRD/KF
Hazardous weather outlook, Jul 30, 3:15 PM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 315 PM EDT MON JUL 30 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 312215- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 315 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AHEAD OF A COLD FRONT. A FEW STRONGER STORMS ARE POSSIBLE...ESPECIALLY WEST OF I-75...WHERE GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOWER MICHIGAN TUESDAY MORNING. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MIDWEEK. HOWEVER... SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS AND ANY REPORTS OF HAIL OR GUSTY WINDS TO THE NATIONAL WEATHER SERVICE AT ANY TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) MRD
In the hours before
Special weather statement, Jul 30, 6:16 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 616 PM EDT MON JUL 30 2012 MIZ008-015-302345- CHIPPEWA MI-MACKINAC MI- 616 PM EDT MON JUL 30 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF WHITEFISH POINT TO SENEY TO 21 MILES SOUTHWEST OF GARDEN...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WHITEFISH POINT... PARADISE... LOWER TAHQUAMENON FALLS S... LOWER TAHQUAMENON FALLS STATE PARK... CURTIS... GOULD CITY... CORINNE... ENGADINE... HULBERT... NAUBINWAY... GILCHRIST... ECKERMAN... GARNET... REXTON... STRONGS... THREE LAKES... BAYVIEW CAMPGROUND... TROUT LAKE... EPOUFETTE... RACO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Jul 30, 10:21 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST PELLSTON 45.56N 84.78W
07/30/2012 M62 MPH EMMET MI ASOS
&&
MRUNYANLocal storm report, Jul 30, 10:31 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 5 W TRAVERSE CITY 44.75N 85.70W
07/30/2012 GRAND TRAVERSE MI SPOTTER
TREES DOWN IN ROAD.
&&
MRUNYANLocal storm report, Jul 30, 10:38 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST TRAVERSE CITY 44.75N 85.60W
07/30/2012 M53 MPH GRAND TRAVERSE MI ASOS
&&
MRUNYANLocal storm report, Jul 30, 11:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1133 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG 8 NNW INDIAN RIVER 45.52N 84.68W
07/30/2012 CHEBOYGAN MI EMERGENCY MNGR
SIGNIFICANT NUMBER OF LARGE TREES DOWN IN THE NORTHERN
SECTION OF BURT LAKE. TREES DOWN ON HOUSES AND POWER OUT
AROUND THE BURT LAKE AREA. MOST OF THE DAMAGE REPORTED
NEAR THE INTERSECTION OF MULLET BURT ROAD AND EAST BURT
LAKE ROAD.
&&
SMDThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:48 PM EDT | Special Marine Warning | APX | 87 min | |
| Jul 30, 9:12 PM EDT | Special Marine Warning | APX | 93 min | |
| Jul 30, 9:55 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet, Mackinac, Presque Isle | 65 min |
| Jul 30, 10:12 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 48 min |
| Jul 30, 10:46 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Missaukee, Wexford | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.